Alert archive / California / Wind Advisories in 2009
Wind Advisory 46, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 28, 2009, 11:49 AM PST. It took effect at Nov 28, 2009, 2:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2009, 11:49 AM PST (19:49 UTC)
- In effect from
- Nov 28, 2009, 2:00 PM PST
- Expired
- Nov 28, 2009, 7:53 PM PST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 281949 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1149 AM PST SAT NOV 28 2009 ...A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL BRING STRONG...GUSTY NORTH WINDS TO THE OWENS VALLEY THIS AFTERNOON AND TONIGHT... CAZ520-290400- /O.NEW.KVEF.WI.Y.0046.091128T2200Z-091129T2000Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 1149 AM PST SAT NOV 28 2009 ...WIND ADVISORY IN EFFECT FROM 2 PM PST THIS AFTERNOON UNTIL NOON PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST SUNDAY FOR THE OWENS VALLEY IN SOUTHEASTERN CALIFORNIA. A STRONG AREA OF LOW PRESSURE OVER SOUTHERN CALIFORNIA WILL CREATE GUSTY NORTH WIND CONDITIONS IN THE OWENS VALLEY THIS AFTERNOON AND TONIGHT. SUSTAINED WIND SPEEDS BETWEEN 25 AND 30 MPH AND GUSTS UP TO 50 MPH ARE POSSIBLE WITHIN THE OWENS VALLEY. PEOPLE TRAVELING ALONG STATE HIGHWAY 395 FROM BISHOP TO THE INYO AND KERN COUNTY LINE SHOULD BE PREPARED FOR THESE STRONG NORTH WINDS. WINDS ARE EXPECTED TO SUBSIDE BY LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS75 KVEF 290353 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 753 PM PST SAT NOV 28 2009 CAZ520-290500- /O.CAN.KVEF.WI.Y.0046.000000T0000Z-091129T2000Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 753 PM PST SAT NOV 28 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE OWENS VALLEY. THE STRONG AND GUSTY WINDS WHICH WERE REPORTED EARLIER TODAY HAVE SUBSIDED. ALTHOUGH LOCAL GUSTY WINDS TO NEAR 40 MPH OR GREATER MAY BEEN SEEN OVERNIGHT AND INTO EARLY SUNDAY...ESPECIALLY IN THE SOUTHERN PORTION OF THE VALLEY...WIDESPREAD WINDS REACHING ADVISORY CRITERIA ARE NO LONGER EXPECTED. THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 28, 10:28 AM PST, 1 hour 21 minutes earlier.
Area forecast discussion, Nov 28, 10:28 AM PST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1028 AM PST SAT NOV 28 2009
.SYNOPSIS...AN AREA OF LOW PRESSURE OVER SOUTHERN CALIFORNIA WILL
IMPACT THE AREA WEATHER OVER THE WEEKEND WITH INCREASING
CLOUDS...WIND...A CHANCE OF SHOWERS AND COOLER TEMPERATURES.
CONDITIONS ARE EXPECTED TO IMPROVE LATE SUNDAY INTO MONDAY AS THE
LOW MOVES WELL SOUTHEAST OF THE AREA AND IS REPLACED BY HIGH
PRESSURE.
&&
.UPDATE...THE LOW IS CURRENTLY CENTERED OVER WESTERN SAN BERNARDINO
COUNTY AND IS FORECAST TO MOVE SOUTHEAST OVER THE NEXT SEVERAL DAYS.
SKIES HAVE CLEARED OVER MUCH OF THE SOUTHEAST CWA THIS MORNING BUT
SHOULD BEGIN TO FILL IN AGAIN BY THE AFTERNOON. MODIFIED THE SKY
GRID TO BETTER REFLECT THE CURRENT CONDITIONS AND WHAT IS EXPECTED
FOR THIS AFTERNOON. POPS WERE ALSO BEEFED UP A BIT ACROSS THE
SOUTHERN CWA DUE TO DECENT AGREEMENT BETWEEN MORNING MODELS WITH
PRECIPITATION DEVELOPING OVER THE FLAGSTAFF CWA AND THEN MOVING
WESTWARD INTO THE VEGAS CWA. MAIN AREAS OF CONCERN FOR AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS ARE ACROSS MOHAVE...CLARK...INYO
AND SAN BERNARDINO COUNTIES WITH SMALLER CHANCES FURTHER NORTH.
TEMPERATURES ARE RUNNING A DEGREE OR TWO ABOVE OR BELOW THOSE OF 24
HRS AGO BUT AS THE CLOUDS FILL IN...HEATING SHOULD STALL OVERALL.
FORECAST QPF AMOUNTS FOR TODAY/TONIGHT WILL GENERALLY BE LESS THAN
.10 INCHES WITH SOME AREAS POTENTIALLY SEEING UP TO .25 INCHES.
LOCALLY HEAVIER AMOUNTS ARE POSSIBLE ALONG EAST FACING SLOPES OF
MOHAVE AND CLARK COUNTIES AS FAVORABLE UPSLOPE FLOW DEVELOPS LATER
THIS AFTERNOON IN THESE AREAS.
&&
.PREVIOUS DISCUSSION...418 AM PST...
.SHORT TERM...UPPER LOW IS OVER THE SOUTHERN SAN JOAQUIN VALLEY
EARLY THIS MORNING. LIGHT RAIN STARTED TO FALL AT BISHOP JUST BEFORE
MIDNIGHT WITH EDWARDS RADAR DETECTING OTHER AREAS OF SHOWERS ACROSS
SOUTHERN INYO AND WESTERN SAN BERNARDINO COUNTIES. RAINFALL TOTALS
SO FAR AT BISHOP AND INDEPENDENCE ARE LESS THAN A TENTH OF AN INCH.
INFRARED IMAGERY INDICATES ENHANCED CLOUDS ASSOCIATED WITH
DEFORMATION ZONE OVER WESTERN NEVADA AND UPSLOPE NORTHEAST WINDS
ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA IN INYO AND MONO
COUNTIES. DID HOIST A WINTER WEATHER ADVISORY FOR SNOW ALONG THE
EAST SLOPES OF THE SOUTHERN SIERRA TODAY. AM ESTIMATING 3 INCHES OF
NEW SNOW THROUGH 2 AM FROM AN AUTOMATED GAGE NEAR SOUTH LAKE. SOME
AREAS SHOULD SEE ANOTHER 3 INCHES THROUGH MID MORNING BEFORE
DYNAMICS AND UPSLOPE WINDS WEAKEN.
HIGH CLOUD SHIELD WILL BE EXITING MOHAVE COUNTY SHORTLY LEAVING THE
EASTERN HALF OF THE AREA IN A RELATIVELY CLEAR SLOT. HOWEVER...DONT
ANTICIPATE THE CLEAR SLOT LASTING LONG AS CLOUDS SHOULD FILL IN AS
AREA OF INSTABILITY/LIFT ASSOCIATED WITH LOW WORKS OVER THE AREA.
CONVECTIVE SHOWERS SHOULD FAVOR THE HIGHER TERRAIN THIS AFTERNOON
NEAR THE LOW CENTER BUT CAN NOT RULE OUT AT LEAST A SLIGHT CHANCE
FOR THE VALLEYS. KEPT THE IDEA FROM PREVIOUS SHIFT MENTIONING
THUNDERSTORMS ACROSS SAN BERNARDINO/SRN CLARK AND MOHAVE COUNTIES.
FOR TONIGHT...NAM/GFS REMAIN CONSISTENT DEVELOPING A BAND OF
PRECIPITATION ACROSS CLARK COUNTY AGAIN ASSOCIATED WITH AN AXIS OF
DEFORMATION. DECIDED TO ISSUE A WINTER WEATHER ADVISORY FOR SNOW IN
THE SPRING MOUNTAINS AND SHEEP RANGE AS AN EASTERLY COMPONENT TO THE
WIND COULD HELP ENHANCE SNOWFALL IN KYLE AND LEE CANYONS FOR A BRIEF
TIME THIS EVENING. OTHER CONCERN TODAY WILL BE THE NORTH WINDS
DEVELOPING...ESPECIALLY ACROSS THE NORTHERN ZONES AS THE PRESSURE
GRADIENT INCREASES. THE AREA AROUND BISHOP WILL NEED TO BE MONITORED
AS FORECAST CALLS FOR GUSTS TO 40 MPH.
FOR SUNDAY AND MONDAY...UPPER LOW WILL SAG SOUTH INTO NORTHWEST
MEXICO THEN MOVE EAST TOWARD THE BIG BEND AREA OF TEXAS BY 12Z
TUESDAY. ISOLATED SHOWERS ASSOCIATED WITH WEAKENING DEFORMATION AXIS
WILL COME TO AN END SUNDAY AFTERNOON ACROSS THE FAR SOUTHERN ZONES.
DRY AND SLIGHTLY WARMER MONDAY.
.LONG TERM...LESS UNCERTAINTY IN THE EXTENDED AS OPERATIONAL RUNS OF
GFS AND ECMWF COMING CLOSER WITH THEIR DEPICTION OF THE NEXT WAVE TO
ENTER THE PICTURE ON WEDNESDAY. HOWEVER THERE IS STILL ENOUGH
DIFFERENCES TO KEEP CONFIDENCE IN DETAILS LOW. TUESDAY STARTS OUT
WITH RIDGING AS THE WEEKEND SYSTEM IS OVER THE TEXAS BIG BEND AREA
AND NEXT SYSTEM WELL OFF SHORE. MODELS DIFFER IN TRACK OF THIS OFF
SHORE SYSTEM AND ENSEMBLE SPREAD SOMEWHAT VAGUE. BUT SUFFICE TO SAY
A TROUGH WILL QUICKLY MOVE THROUGH WEDNESDAY. DID ADJUST THE VERY
LOW VALUE POPS TO WEDNESDAY / THURSDAY TO REFLECT THE PASSAGE TIME
BUT THEY ARE STILL TOO LOW TO SHOW IN TEXT FORECASTS. FROM THURSDAY
ON...MODELS AGAIN WIDELY DIVERGE BETWEEN HAVING ANOTHER SYSTEM AND
STRONGER SYSTEM DROP SOUTH IN CALIFORNIA...GFS/GEM OR AN INSIDE
SLIDER TO OUR EAST PER THE ECMWF. THIS WILL BE JUST BEYOND THE
EXTENDED SO WILL WORRY ABOUT IT LATER.
&&
.AVIATION...FOR MCCARRAN...A LOW PRESSURE SYSTEM IN CENTRAL
CALIFORNIA WILL MOVE SOUTH OF NEVADA AND BRING WITH INCREASING CLOUD
COVER IN THE AFTERNOON. CEILINGS WILL BE IN THE 8-12K RANGE WITH A
CHANCE OF LIGHT RAIN IN THE VICINITY THIS AFTERNOON. WINDS WILL ALSO
SWITCH OVER FROM THE USUAL NIGHT TIME SOUTHWEST TO NORTHEAST IN THE
AFTERNOON WITH THE TIMING NOT THAT CERTAIN BUT SURE SPEEDS WILL BE
ABOVE 10 KNOTS. CLOUDS AND WINDS WILL DECREASE SUNDAY AFTERNOON.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A LOW PRESSURE SYSTEM IN CENTRAL CALIFORNIA THIS
MORNING WILL TRACK SOUTH-SOUTHEAST TODAY TOWARDS THE NORTHERN GULF
OF CALIFORNIA BY SUNDAY AFTERNOON. THIS WILL BRING INCREASING CLOUD
COVER TODAY AND INTO SUNDAY. SNOW IS LIKELY IN THE SIERRA AND
SOUTHERN NEVADA MOUNTAINS TODAY AND TONIGHT WITH LOWER LIKELIHOOD OF
RAIN OVER SOUTHERN NEVADA AND CALIFORNIA TODAY AND NORTHWEST ARIZONA
SUNDAY MORNING. CEILINGS SHOULD AVERAGE 6-8K MSL AREAWIDE TODAY
THROUGH SUNDAY AFTERNOON. WINDS WILL GENERALLY BE LIGHT FROM THE
SOUTH AHEAD OF THE SYSTEM AND THEN SHIFT NORTHERLY BEHIND AS IT
PASSES.
&&
.CLIMATE...SO FAR THROUGH FRIDAY NOVEMBER 27 THE AVERAGE TEMPERATURE
FOR NOVEMBER AT MCCARRAN INTERNATIONAL AIRPORT HAS BEEN 59.6
DEGREES. GIVEN THE CURRENT FORECASTED NUMBERS THERE IS SOME
POTENTIAL FOR LAS VEGAS TO SEE THIS NOVEMBER RANK AMONG THE 10
WARMEST ON RECORD. THE WARMEST NOVEMBERS ON RECORD AT LAS VEGAS
ARE...
1. 60.9 DEGREES IN 2007
2. 60.8 DEGREES IN 2008
3. 59.8 DEGREES IN 1995
4. 59.3 DEGREES IN 2005
5. 58.9 DEGREES IN 1949
6. 58.8 DEGREES IN 1999
7. 58.6 DEGREES IN 2001
8. 58.4 DEGREES IN 2006
9. 58.0 DEGREES IN 1976 AND 1981
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 4 AM PST
SUNDAY FOR NVZ018-019.
AZ...NONE.
CA...WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
CAZ519. &&
PIERCE/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Nov 28, 4:39 AM PST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 439 AM PST SAT NOV 28 2009 CAZ519-291000- EASTERN SIERRA SLOPES- 439 AM PST SAT NOV 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE EAST SLOPES OF THE SOUTHERN SIERRA. NEW SNOW ACCUMULATIONS OF UP TO 6 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ018-019-291000- SHEEP RANGE-SPRING MOUNTAINS- 439 AM PST SAT NOV 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST SUNDAY FOR THE SPRING MOUNTAINS AND SHEEP RANGE. NEW SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ520>527-NVZ014>017-020>022-291000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 439 AM PST SAT NOV 28 2009 /539 AM MST SAT NOV 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT AN AREA OF LOW PRESSURE MOVE ACROSS SOUTHERN CALIFORNIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANY REMAINING SHOWERS WILL COME TO AN END SUNDAY AS THE LOW CONTINUES SOUTH INTO MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 1:55 AM PST | Winter Weather Advisory | VEF | Inyo | 26 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.